MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L36MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L36MM; PLATE, FIXATION, BONE
Model Number 661436S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that the head of the screw broke off during implantation, as it was being inserted by hand into an axsos plate the head did not fall into the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed (according to the photo provided), despite no further information.The device inspection (using the photo provided) revealed the following: the screw head is completely broken / torqued off at the upper level of the thread.The reported screw was not returned for investigation; however it is visible though that too much applied mechanical force during screw insertion has lead to the screw breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much torque which was applied during screw insertion.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition is unknown.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 TI Ø3.5MM / L36MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9491410
Report Number0008031020-2019-02289
Device Sequence Number2080590
Product Code HRS
UDI-Device Identifier04546540686404
UDI-Public04546540686404
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number661436S
Device Catalogue Number661436S
Device Lot NumberY41351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1